MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #2) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #2).An additional emdr was submitted to represent the bard/davol ventralight st (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) on (b)(6) 2015 and an unspecified ventralight st (device #2) on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the two (2) ventralight st (device #1) and (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) on (b)(6) 2015 and an unspecified ventralight st (device #2) on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the two (2) ventralight st (device #1) and (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic repair with implant of ventralight st (device #1).Per operative notes, ¿the hernia defect was identified with incarcerated omentum.The omentum was dissected out from hernia sac.The hernia sac was excised.A ventralight st (device #1) was placed and tacked." (b)(6) 2015 - patient was diagnosed with abdominal wall seroma thereby underwent open repair with aspiration of fluid.Per operative notes, ¿the seroma was identified, and the needle was inserted.The serous fluid was aspirated." (b)(6) 2017 - patient was diagnosed with chronically incarcerated recurrent incisional hernia thereby underwent open repair with excision of ventralight st (device #1) and implant of ventralight st (device #2).Per operative notes, ¿the hernia defect was identified with incarcerated omentum and colon which was adherent to previous mesh was taken down.The mesh (device #1) had pulled away from the abdominal wall and herniated.The incarcerated colon and omentum were dissected.The prior mesh (device #1) was excised along with a part of omentum.A ventralight st (device #2) was placed and sutured.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #2) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2017) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8732716
Report Number1213643-2019-05425
Device Sequence Number1685194
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601(17)190428(10)HUBQ1846
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number5954124
Device Lot NumberHUBQ1846
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale